Hail, Washington
- When
- September 6, 1:28 PM CST
- Where
- Washington County, Jackson
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.317, -88.167
Scattered thunderstorms, mostly near lake breeze fronts that pushed inland from Lake Michigan and Lake Winnebago, pulsed to severe limits. Large hail was produced, however, no damage was noted.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Scattered thunderstorms, mostly near lake breeze fronts that pushed inland from Lake Michigan and Lake Winnebago, pulsed to severe limits. Large hail was produced, however, no damage was noted. After maximum temperatures were around 80 with dewpoints around 60. Surface winds were generally from the northwest.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Sep 6, 1:20 PM CST, 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 220 PM CDT WED SEP 6 2006 .DISCUSSION...FCST FOCUS ON SML PCPN CHC ON THU THEN BETTER CHC FRIDAY THROUGH THE WEEKEND. COMBO OF WEAK SFC TROF PHASED WITH LK BREEZE BNDRY HELPING TO ENHANCE LLV CONVERGENCE ACROSS ERN CWA. NAM MLCAPE AROUND 2200J/KG AT 21Z WITH CURRENT LI/S AROUND -4. STARTING TO GET SOME ISOLD CONVECTION NNW OF KMKE. SHOULD DIMINISH QUICKLY WITH SUNSET. H8 WAA AND STRONG LLV ISENTROPIC LIFT /300K SFC/ DEPICTED ON THE GFS AHEAD OF CANADIAN TROF HELPS TO GENERATE SOME QPF ACROSS THE CWA ON THU. ACTUALLY GFS BEGINS THIS LIGHT QPF TONIGHT...BUT DON/T BELIEVE THE FORCING/WAA IS STRONG ENOUGH WITHIN THE GENERALLY DRY COLUMN TO PRODUCE THESE SHOWERS. SOUNDINGS SHOW PERSISTENT AVAILABLE CAPE THURSDAY AFTERNOON...THOUGH BEST MOISTURE LIMITED TO A NARROW ZONE BETWEEN H8 TO H7. SETUP SIMILAR ON THU AS COMPARED TO THE PAST FEW AFTERNOONS AND CONCERN ABOUT THE LAKE BREEZE FOR ADDITIONAL LLV ENHANCEMENT TO THE CONVERGENCE WARRANTS A SLGT CHC FOR THU AFTN. FOCUS THEN SHIFTS TO CANADIAN COLD FRONT DROPPING IN FRIDAY OR FRIDAY NIGHT...DEPENDING ON YOUR MODEL OF CHOICE. THE NAM HAS THE SFC FNT ALONG THE WI/IL BORDER AT 00Z SAT WHILE THE GFS STILL HAS IT ACROSS THE FOX RIVER VALLEY. WILL HEDGE WITH A COMPROMISE AT THIS POINT AS THIS IS WHERE THE MODEL UNCERTAINTY BEGINS...AND CONTINUES THROUGH THE WEEKEND. FRONTOGENESIS AND ISENTROPIC ASCENT INCREASE WITH THE ARRIVAL OF THE FRONT. THE H8 TROF LAGS WELL BEHIND THE SFC TROF AS IT MOVES THROUGH THE REGION...LOCATED NORTH OF GRB AT 00Z SAT ON THE NAM. REMEMBER THE SFC FNT AT THIS POINT IS ON THE IL/WI LINE. THOUGH SFC FNT WILL EXIT SOUTH OF THE CWA BY SATURDAY...THE H8 BNDRY REMAINS OVER THE AREA...KEEPING THE THREAT OF PCPN GOING IN THE WEAK OVERRRUNNING PATTERN THROUGH SUNDAY. THE GFS THEN DIVERGES SIGNIFICANTLY FROM THE ECMWF FOR EARLY NEXT WEEK. THE GFS DVLPS A CLOSE UPR LOW OVER THE WRN GRT LAKES ON MONDAY WITH THE LLVS RESPONDING AS A SEASONABLY VIGOROUS SFC LOW TRACKS FM MO INTO IL. THE QPF GENERATED BY THE GFS LOOKS OVERBLOWN AND MAY INDICATE SOME FEEDBACK PROBLEMS WITHIN THE MODEL. ENSEMBLES SHOW A LESS AMPLIFIED SOLUTION...WHILE THE 06Z DGEX ACTUALLY KEPT THE SYSTEM SOUTH WITH RIDGING DOMINATING OVER THE AREA. WILL PLAY IT CAUTIOUS AT THIS POINT. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1115 AM CDT WED SEP 6 2006 WIZ046-047-051-052-056>060-062>072-070930- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1115 AM CDT WED SEP 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF SOUTHEASTERN WISCONSIN THIS AFTERNOON AND EARLY THIS EVENING. ANY THUNDERSTORMS THAT DO DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LMZ643>646-665-070930- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 1115 AM CDT WED SEP 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING. ANY THUNDERSTORMS THAT DO DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SATURDAY NIGHT. DRH
The Milwaukee radar (KMKX), 50 km away, was scanning. The volume nearest the first event began at 19:26 UTC.
6 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530486, 5530488, 5530487, 5530489, 5530491, 5530490.